I just started Lexapro. I was wondering what most people experience when it comes to sex drive. I heard Lexapro really takes it away and at the very least makes it very hard to Orgasm. I wanna know how severe it is or gets and what others have experienced.
I was on klonopin and it worked but it worked OK for my symptoms but so far Lexapro seems smoother and more consistent. But with klonopin, if I don’t take to much or even skip a day or two my sex life is fine.
If Lexapro is going to ruin my sex life then I will just stick with the klonopin.
It’s very interesting taking Lexipro and this may sound funny……But I just started on Lexapro and never have ever taken an anti-depressant before. I have just taken the klonopin over the years for specific stressful situations and for the most part it has worked. I have always suspected I had ADD but never wanted to take the drugs. But I have to say this Lexapro has already helped me allot in being able to focus and concentrate better…………….But I can’t go without the sex part. My wife would kill me.
I was on Lexapro for a couple months and it totally killed my sex drive (not to say that I am normally a sex addict, but my girlfriend and I have a healthy sex life). Even worse was the fact that achieving orgasm was really tough for me on it (which my girlfriend both liked and hated -- I'll let you figure that one out on your own). If the Klonopin works well for you, maybe stay on that. However, give the Lexapro a chance -- it may not affect you the way it did me.
Lexapro has ruined my sex drive. However the benefits of taking it have led me to continue to take it. One other thing that you may want to think about is the ADD thing. I have been told that I'm ADD all my life but recently I have started to believe that I was never ADD, and that I have such a hard time concentrating because my head is full of so many thoughts because of anxiety. I am not a doctor, but I feel that its true with me. Good luck
Been on lex for 2 years. The first couple of months on it were rough, b/c I wasn't interested in sex that much. But, I think most of that had to do with some of the physical side effects and just feeling blah. Once I got adjusted, things were fine, and never did I have a problem reaching orgasm.
Everyone is different and it may or may not affect you. However, it worked wonders for me. I wouls suggest giving it a fair shot, and by that I mean a few months, as most SSRIs take about 6 weeks to fully get into your system.
I too had a problem with sex drive. But it only lasted for the first few months of taking it and then things got back to normal. Now I have no problem with wanting sex nor reaching orgasm. As others said, it just takes time for the side effects to subside and everyone does not react the same way to meds.